New York, 2006

Hail in New York, August 25, 2006

August 25, 2006 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 25, 8:05 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 25, 8:05 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT FRI AUG 25 2006

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

UPDATE - GIVEN RDR TRENDS, WITH SHRA/TSRA INCRSNG OVER WRN NYS, AND
BAND OF -SHRA OVER NRN ZONES, WILL GO WITH LIKELY POPS ALL AREAS FOR
TNGT. POTNL FOR SOME +RA GIVEN MBE VECTOR ORIENTATION AND WILL
MONITOR. SHORT RNG MDLS SUGGEST AREA FROM CNTRL SRN TIER INTO NE PA
MAY BE PRIME DUE TO STRENGTHENING LOW LVL BAROCLINIC ZONE AND
APRCHNG LOW LVL JET. PREV AFD BLO...

VERY LITTLE PCPN SHOWING UP ON REGIONAL RADARS AS OF 19Z.  SFC FRONT
REMAINS TO OUR SOUTH AS EXPECTED...SOMEWHERE ACROSS CENTRAL/SRN PA
ALTHOUGH IT BECOMES DIFFUSE AS IT COMES OUT OF OHIO.  VORT MAX
MOVING OVER LK HURON WILL LIKELY BE THE TRIGGER FOR DEVELOPMENT THIS
EVENING...MAINLY AFTER 21Z.  SRN AREAS WILL LIKELY SEE MORE
WIDESPREAD CVRG TO PCPN AS THEY WILL BE CLOSER TO FOCUS.  HAVE SIDED
CLOSER TO 12Z GFS SOLN IN BRINGING WAVE AND H5 SPEED MAX THRU ARND
06Z...WITH SUBSIDENCE BEHIND IT POSSIBLY RESULTING IN BRIEF BREAK
TOWARD MORNING.

CONTINUAL WAVES ROTATE THRU WITH ANOTHER ONE APPROACHING SATURDAY.
FRONT WILL REMAIN OVER SW PA WITH TIGHT GRADIENT EXPECTED IN PCPN
DURING THE DAY.  GENERAL TREND OF LKLY SOUTH AND CHC NORTH REMAINS.
GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK AS IT BRINGS
SLUG OF QPF TO FA SAT AFTERNOON.

CLOUDY AND RAINY CONDS WILL CONTINUE THRU SUNDAY AS SFC LOW BEGINS
APPROACHING NE U.S.  GFS STRONGER AND DEVELOPS SECONDARY LOW OVER
MIDWEST SUN MORNING.  WHILE THIS MAY BE OVERDONE PCPN CHCS STILL
REMAIN HIGH THRU SHORT TERM PERIOD.  GIVEN AMOUNT OF MOISTURE
PRESENT AND DYNAMICS IN VICINITY...LOCALLY HEAVY RAIN COULD BE A
POSSIBILITY AS WE GO THRU THE WEEKEND.

TEMPS WILL NOT MOVE MUCH UNDER THICK CLD CVR.  LOWS GENERALLY L-M
60S AND HIGHS L-M 70S.

-PB
&&

.LONG TERM (SUNDAY NIGHT - FRIDAY)...
FRONTAL SYSTEM THAT PLAGUED THE REGION OVER THE WEEKEND WILL BE
MOVING EAST, WITH PRECIP TAPERING OFF ACROSS THE AREA DURING THE
OVERNIGHT SUNDAY INTO MONDAY MORNING. THE REMAINDER OF THE EXTENDED
LOOKS DRY AND SEASONABLE WITH SURFACE HIGH PRESSURE DOMINATING.
ALOFT, WE WILL REMAIN BETWEEN UPPER TROF WITH CLOSED LOW OVER THE
CANADIAN MARITIMES AND UPPER RIDGE BUILDING EASTWARD ACROSS THE
NORTHERN PLAINS INTO THE UPPER MIDWEST ON WEDNESDAY. GFS SHOWING A
TREND TWD BUILDING THIS RIDGE FURTHER EAST INTO OUR NECK OF THE
WOODS BY THE END OF THE PERIOD WITH WARMER TEMPS PSBLE.

&&

.AVIATION (26/00Z TO 27/00Z)...
BAND OF -RA/-SHRA STRETCHES FROM EASTERN LAKE ONTARIO INTO THE
WESTERN MOHAWK VALLEY. THIS BAND IS EXPECTED TO SAG DOWN TO THE
SOUTHERN TIER OF NY OVERNIGHT AND INTO NORTHERN TIER OF PA DURING
THE EARLY MORNING HOURS. CIGS MVFR TO VFR EARLY THIS EVENING AT SYR
AND UCA AND ITH-ELM-BGM CLOSE TO MIDNINGHT. AS LIGHT RAIN FALLS THE
LOWER LEVELS WILL MOISTEN UP AND CIGS ARE EXPECTED TO LOWER TO IFR
IN STRATUS FOR A FEW HOURS OVERNIGHT.  MVFR VSBYS IN BR WILL BECOME
WIDESPREAD BY MIDNIGHT. TOWARD SUNRISE SEVERAL SITES WILL SEE IFR
VSBYS (2SM BR) AND ELM HAS THE POTENTIAL TO TEMPO TO LIFR BR BETWEEN
9 AND 12Z. CIGS ARE EXPECTED TO LIFT TO MVFR TO VFR LATER ON
SATURDAY MORNING (11-15Z). -JFC
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Aug 25, 1:38 AM EST, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
238 AM EDT FRI AUG 25 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-260645-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
238 AM EDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE REGION THIS AFTERNOON. SOME
THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

PADAVONA

In the hours before

Special weather statement, Aug 25, 8:39 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
939 PM EDT FRI AUG 25 2006

NYZ022-260245-
STEUBEN NY-
939 PM EDT FRI AUG 25 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 19 MILES NORTHWEST OF
  GREENWOOD...AND MOVING SOUTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WEST GREENWOOD AT 1000 PM EDT...
  GREENWOOD AT 1005 PM EDT...
  WILLEYVILLE AT 1010 PM EDT...
  YOUNG HICKORY AT 1015 PM EDT...
  TROUPSBURG AT 1020 PM EDT...

RAINFALL WITH THIS STORM WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW LYING AREAS. DANGEROUS CLOUD TO GROUND
LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK SHELTER IF YOU ARE
IN THE PATH OF THIS STORM.

The radar

The Binghamton radar (KBGM), 130 km away, was scanning. The volume nearest the first event began at 02:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Steuben

When
August 25, 9:28 PM EST
Where
Steuben County, Troupsburg
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.050, -77.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530804.